Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On differential rings of entire functions
HTML articles powered by AMS MathViewer

by A. H. Cayford and E. G. Straus PDF
Trans. Amer. Math. Soc. 209 (1975), 283-293 Request permission

Abstract:

Consider an entire function $f$ which is a solution of the differential equation \[ [{c_0}(z) + {c_1}(z)D + \ldots + {c_m}(z){D^m}]({f^n}) = P(f,f’, \ldots ,{f^{(k)}})\] where ${c_i}(z)$ are entire functions in a differential ring $R$ and $P$ is a polynomial in a differential field related to $R$. We prove the following THEOREM. If $f$ satisfies the equation above then $f$ is of finite type in case $R = {\mathbf {C}}$ and of finite exponential order in case $R = {\mathbf {C}}[z]$. We use this result to prove a conjecture made in [2] that entire functions of order $\rho < s$, all of whose derivatives at $s$ points are integers in an imaginary quadratic number field, must be solutions of linear differential equations with constant coefficients and therefore of order $\leqslant 1$.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A98
  • Retrieve articles in all journals with MSC: 30A98
Additional Information
  • © Copyright 1975 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 209 (1975), 283-293
  • MSC: Primary 30A98
  • DOI: https://doi.org/10.1090/S0002-9947-1975-0382671-1
  • MathSciNet review: 0382671